Jump to content

Klonopin Withdrawal at .125mg...need support and guidance


[ea...]

Recommended Posts

[ea...]

Hi all...I'm new. I'm so grateful for this support website - so thank you in advance. My brief history....always a mild anxiety sufferer since childhood along with bouts of depression (used antidepressants only after both kiddos were born). As of recently in November 2008 I injured my back and became nearly bed ridden for a year. Managed with no oral medication but received, over an 18 month period from April 2009 until November 2010, six sets of steroid injections. The anxiety seemed to heighten during this time frame but was I still managing. Right on the heels after my sixth set of injections I was giving an antibiotic and I had a severe reaction to it. Three weeks later (December 27....I hate when a medical emergency strikes when no offices are open) I was struck with such severe anxiety that I was left shaking for 2 weeks until doctors were available and back from the holidays. I have what's referred to as a sensitive nervous system - most medication in the tiniest doses is very difficult for me - and was first given Xanax for a week and was very agitated on it. The doctor then switched me from the Xanax to Klonopin at .5mg two times a day. I did this for a month and gradually began to come down off the Klonopin with what seemed like no side effects. I was able to increase doses of natural progesterone that helped during the day and kept the Klonopin for night. As of last month I was taking half of the .5mg at night only for 3 weeks. Then I went to 1/4 of the .5mg tablet 11 days ago (by dry cutting the tablets). I began to experience side effects: hair falling out, burning skin, severe dizziness, depression, nausea, muscle spasms, restless less, ears ringing, sweating, and twice I've had what's been diagnosed as a "stress rash" (red bug bite looking spots on my arms, fingers and soles of my feet -along with horrible canker sores).

 

After researching side effects online I found this website and saw that I could get the .125mg wafer - I thought this was great because it was an accurate dose. I introduced my .125mg wafer tablet at day 8 of the .125mg dry cut tablet. And now I'm dealing with bad anxiety, shakey, mild depression....etc....all of the symptoms that seemed to be quieting down as of 2 days ago are back and seem worse. I have to say that the hair falling out has me really really upset and is adding to the anxiety. But the shaking has me worried because I'm afraid it's the return of the severe anxiety again.

 

My question - could the transition from the dry cut to the wafer have been enough of a dosage difference that it could increase the w/d s/x again? Or am I just in the throws of a big dosage cut from 11 days ago? And how long should I wait before tapering off again. With my hair loss and breaking, I'm feeling even more desperate to be done with this drug...and will the hair loss get worse every time I decrease the dosage? I'm scared and exhausted...I need to focus on my physical therapy for my back and can't with this klonopin monster withdrawal. I was promised up and down by the Dr's that the use klonopin for just a few months would be "no big deal." And now I'm in tears feeling like I did at my worst 4 months ago.

 

Thanks again all....I felt really lost until I found this group.

Link to comment
Share on other sites

Hi Clementine:

 

Wow, that's a whole load of stuff you are going through there.  I have the same problem with hypersensitivities to medications.  My guess would be that your current withdrawals are the result of the last cut you made rather than the switch you made to the wafers.  It's a tough call, but with the symptoms you are describing, I think I might go back up to .25 and come down more slowly from that.  If you pursue that option, you might want to switch over to titration so you have more flexibility in reducing your dose.  I really hope you feel better, those are some nasty withdrawals there.  Let us know how you are doing.

 

Draftsman

Link to comment
Share on other sites

[ea...]

Hi Draftsman...thank you for your reply! It made me teary to have someone hear/validate me. I think I'm gonna stick it out at the .125mg. And I will do the titration. Although, I'm uncertain when to start this. I'm so lost with this process.

 

Thanks again for the kind words....I can't thank you enough  :)

Link to comment
Share on other sites

Hi Clementine,

So sorry to hear that you have to deal with the klonopin beast.  Many of us are very familiar with it.  Yes, contrary to what some doctors say one can become chemically addicted very quickly to benzo's. What you are experiencing are classic withdrawl symptoms and nothing else.  Don't worry, they are not permanent.  As for the hair loss, I did not get that one but have heard that for some reason apple cider vinegar about 2 tablespoons a day is supposed to help with that. I guess you can put it it salad dressing or something. Also using a very mild shampoo and conditioner with no phosphates etc will also help.  I believe there are some no wet shampoos out that also will help.  I just ate alot of apples because I was afraid of that symptom. Just continue to try to taper slowly at your own rate and the withdrawl symptoms will eventually go away.  Most of my symptoms that I had are gone and yours will be too.

Hang in there !            Ginia

Link to comment
Share on other sites

[ea...]
Thank you very much...your support is so helpful. I've been so lost for these months....thanks again
Link to comment
Share on other sites

×
×
  • Create New...